Hypereosinophilia is a systemic condition that has several possible etiologies: allergies, medications, infectious, autoimmune or other systemic diseases, and finally idiopathic forms. Skin involvement seems to relate to subcutaneous inflammatory infiltration in this condition, as can be observed in parasitic, autoimmune and bullous diseases, as well as in drug reactions. Generalizing, a severe adverse drug-induced reaction may cause a systemic inflammatory disease: Drug Rash with Eosinophilia and Systemic Symptoms (DRESS). Its diagnosis requires the application of a complex diagnostic algorithm and immediate identification to prevent inauspicious evolution. The prognosis is severe; drug discontinuation is sometimes not enough and so far the proposed therapies are not always valid. We describe a case of fatal DRESS in which we report: a) difficulties in the management and therapy of the syndrome in its most severe form, and b) need for caution in prescribing drugs potentially inducing DRESS, especially in elderly patients.

Soresi, M., Seidita, A., Brunori, G., Pipitone, G., Florena, A.M., Mancuso, S., et al. (2015). A Case of Fatal Drug Rash Eosinophilia and Systemic Symptoms from Allopurinol. JOURNAL OF DERMATOLOGY AND CLINICAL RESEARCH, 3(4), 1057-1063.

A Case of Fatal Drug Rash Eosinophilia and Systemic Symptoms from Allopurinol

SORESI, Maurizio;Seidita, A;BRUNORI, Giuseppe;FLORENA, Ada Maria;MANCUSO, Salvatrice;LICATA, Anna;DI LORENZO, Gabriele
2015

Abstract

Hypereosinophilia is a systemic condition that has several possible etiologies: allergies, medications, infectious, autoimmune or other systemic diseases, and finally idiopathic forms. Skin involvement seems to relate to subcutaneous inflammatory infiltration in this condition, as can be observed in parasitic, autoimmune and bullous diseases, as well as in drug reactions. Generalizing, a severe adverse drug-induced reaction may cause a systemic inflammatory disease: Drug Rash with Eosinophilia and Systemic Symptoms (DRESS). Its diagnosis requires the application of a complex diagnostic algorithm and immediate identification to prevent inauspicious evolution. The prognosis is severe; drug discontinuation is sometimes not enough and so far the proposed therapies are not always valid. We describe a case of fatal DRESS in which we report: a) difficulties in the management and therapy of the syndrome in its most severe form, and b) need for caution in prescribing drugs potentially inducing DRESS, especially in elderly patients.
Settore MED/09 - Medicina Interna
Soresi, M., Seidita, A., Brunori, G., Pipitone, G., Florena, A.M., Mancuso, S., et al. (2015). A Case of Fatal Drug Rash Eosinophilia and Systemic Symptoms from Allopurinol. JOURNAL OF DERMATOLOGY AND CLINICAL RESEARCH, 3(4), 1057-1063.
File in questo prodotto:
File Dimensione Formato  
dermatology-3-1057 DRESS.pdf

accesso aperto

Dimensione 1.77 MB
Formato Adobe PDF
1.77 MB Adobe PDF Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/10447/199828
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus ND
  • ???jsp.display-item.citation.isi??? ND
social impact